Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 46, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 24, 2012, 2:29 PM PST for Umatilla County, Union County, Oregon. It took effect at Dec 25, 2012, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 2:29 PM PST (22:29 UTC)
- In effect from
- Dec 25, 2012, 10:00 AM PST
- Expired
- Dec 25, 2012, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
Counties Umatilla County, OR, Union County, OR
The radar
The Pendleton radar (KPDT), 46 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS76 KPDT 242229 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 229 PM PST MON DEC 24 2012 ...VERY WINDY IN THE GRANDE RONDE VALLEY AND PORTIONS OF THE OREGON BLUE MOUNTAIN FOOTHILLS ON CHRISTMAS DAY... .A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL RESULT IN A TIGHT SURFACE PRESSURE GRADIENT EAST OF THE CASCADES. MANY AREAS WILL BE WINDY. IT WILL BE VERY WINDY IN THE GRANDE RONDE VALLEY AND ALONG THE BASE OF THE BLUE MOUNTAIN FOOTHILLS OF OREGON. ORZ049-507-251200- /O.NEW.KPDT.WI.Y.0046.121225T1800Z-121226T0300Z/ GRANDE RONDE VALLEY- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...PENDLETON... PILOT ROCK 229 PM PST MON DEC 24 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * TIMING: WINDS WILL INCREASE ON CHRISTMAS MORNING AND BECOME VERY WINDY IN THE AFTERNOON AND EVENING. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: THE STRONGEST WINDS WILL OCCUR ALONG THE BASE OF THE BLUE MOUNTAIN FOOTHILLS...THEREFORE HOLIDAY TRAVELERS ALONG HIGHWAY 11 FROM PENDLETON TO MILTON-FREEWATER...INTERSTATE 84 EAST OF PENDLETON...AND HIGHWAY 395 SOUTH OF PENDLETON SHOULD ANTICIPATE SUDDEN WIND GUSTS. IT WILL ALSO BE VERY WINDY ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH UNION AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
5 follow-up statements
209 WWUS76 KPDT 251055 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 255 AM PST TUE DEC 25 2012 ...VERY WINDY IN THE GRANDE RONDE VALLEY AND PORTIONS OF THE OREGON BLUE MOUNTAIN FOOTHILLS TODAY... .A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL RESULT IN A TIGHT SURFACE PRESSURE GRADIENT EAST OF THE CASCADES. MANY AREAS WILL BE WINDY. IT WILL BE VERY WINDY IN THE GRANDE RONDE VALLEY AND ALONG THE BASE OF THE BLUE MOUNTAIN FOOTHILLS OF OREGON. ORZ049-507-251900- /O.CON.KPDT.WI.Y.0046.121225T1800Z-121226T0300Z/ GRANDE RONDE VALLEY- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...PENDLETON... PILOT ROCK 255 AM PST TUE DEC 25 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME VERY WINDY IN THE AFTERNOON AND EVENING. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: THE STRONGEST WINDS WILL OCCUR ALONG THE BASE OF THE BLUE MOUNTAIN FOOTHILLS...THEREFORE HOLIDAY TRAVELERS ALONG HIGHWAY 11 FROM PENDLETON TO MILTON-FREEWATER...INTERSTATE 84 EAST OF PENDLETON...AND HIGHWAY 395 SOUTH OF PENDLETON SHOULD ANTICIPATE SUDDEN WIND GUSTS. IT WILL ALSO BE VERY WINDY ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH UNION AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
836 WWUS76 KPDT 251708 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 908 AM PST TUE DEC 25 2012 ...VERY WINDY IN THE GRANDE RONDE VALLEY AND PORTIONS OF THE OREGON BLUE MOUNTAIN FOOTHILLS TODAY... .A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL RESULT IN A TIGHT SURFACE PRESSURE GRADIENT EAST OF THE CASCADES. MANY AREAS WILL BE WINDY. IT WILL BE VERY WINDY IN THE GRANDE RONDE VALLEY AND ALONG THE BASE OF THE BLUE MOUNTAIN FOOTHILLS OF OREGON. ORZ049-507-260115- /O.CON.KPDT.WI.Y.0046.121225T1800Z-121226T0300Z/ GRANDE RONDE VALLEY- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...PENDLETON... PILOT ROCK 908 AM PST TUE DEC 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME VERY WINDY IN THE AFTERNOON AND EVENING. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: THE STRONGEST WINDS WILL OCCUR ALONG THE BASE OF THE BLUE MOUNTAIN FOOTHILLS...THEREFORE HOLIDAY TRAVELERS ALONG HIGHWAY 11 FROM PENDLETON TO MILTON-FREEWATER...INTERSTATE 84 EAST OF PENDLETON...AND HIGHWAY 395 SOUTH OF PENDLETON SHOULD ANTICIPATE SUDDEN WIND GUSTS. IT WILL ALSO BE VERY WINDY ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH UNION AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
768 WWUS76 KPDT 252308 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 308 PM PST TUE DEC 25 2012 ...VERY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY THIS EVENING... ORZ507-260015- /O.CAN.KPDT.WI.Y.0046.000000T0000Z-121226T0300Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK 308 PM PST TUE DEC 25 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. $$ ORZ049-260300- /O.CON.KPDT.WI.Y.0046.000000T0000Z-121226T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 308 PM PST TUE DEC 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: WINDS WILL CONTINUE INTO THE EVENING THEN DECREASE. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED MAINLY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. * IMPACTS: THE STRONGEST WINDS WILL OCCUR ALONG THE BASE OF THE BLUE MOUNTAIN FOOTHILLS...THEREFORE HOLIDAY TRAVELERS ALONG HIGHWAY 11 FROM PENDLETON TO MILTON-FREEWATER...INTERSTATE 84 EAST OF PENDLETON...AND HIGHWAY 395 SOUTH OF PENDLETON SHOULD ANTICIPATE SUDDEN WIND GUSTS. IT WILL ALSO BE VERY WINDY ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH UNION AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
233 WWUS76 KPDT 260242 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 642 PM PST TUE DEC 25 2012 ...VERY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY THIS EVENING... ORZ049-260600- /O.EXT.KPDT.WI.Y.0046.000000T0000Z-121226T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 642 PM PST TUE DEC 25 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WINDS WILL CONTINUE INTO THE EVENING THEN DECREASE TOWARDS 10 PM. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED MAINLY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. * IMPACTS: THE STRONGEST WINDS WILL OCCUR IN THE SOUTHERN PORTION OF THE VALLEY NEAR LADD CANYON AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
263 WWUS76 KPDT 260553 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 953 PM PST TUE DEC 25 2012 ORZ049-260700- /O.EXP.KPDT.WI.Y.0046.000000T0000Z-121226T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 953 PM PST TUE DEC 25 2012 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS ARE SLOWLY DECREASING AND WILL CONTINUE TO DECREASE OVERNIGHT. THUS...THE WINDY ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 24, 2:20 PM PST, 9 minutes earlier.
Area forecast discussion, Dec 24, 2:20 PM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
220 PM PST MON DEC 24 2012
.SHORT TERM...TONIGHT THROUGH WEDNESDAY. IT HAS BEEN AN ACTIVE
SHIFT WITH MANY WINTER WEATHER CONCERNS FOR CHRISTMAS DAY TO
CONTEMPLATE. THE UPPER LEVEL TROUGH THAT PUSHED THROUGH LAST NIGHT
AND BROUGHT NUMEROUS SNOW SHOWERS EXITED THE REGION...BUT THERE
REMAINS OROGRAPHIC SHOWERS ALONG THE NORTHERN BLUES. A WINTER STORM
WARNING FOR HEAVY SNOW THAT IS IN EFFECT FOR THIS AREA UNTIL 3 PM
WILL BE ALLOWED TO EXPIRE. PRECIPITATION WILL END IN THE NEXT HOUR
OR TWO. WE ARE SEEING A BREAK BETWEEN SYSTEMS TONIGHT THEN THE NEXT
FRONTAL BAND WILL BRING ANOTHER ROUND OF SNOW TOMORROW.
PRECIPITATION WILL DEVELOP ALONG THE CASCADES BY 4 AM CHRISTMAS
MORNING THEN WILL SPREAD OVER THE REMAINDER OF THE AREA AS THE DAY
PROGRESSES. THE BIGGEST IMPACT WILL BE SNOW IN THE EASTERN COLUMBIA
RIVER GORGE THAT WILL AFFECT HOLIDAY TRAVELERS. FOR AREAS WEST OF
THE DALLES...4-7 INCHES ARE EXPECTED TUESDAY AND TUESDAY EVENING.
THIS WILL LIKELY CREATE TRAVEL DELAYS AND TRAFFIC PROBLEMS. WINTER
STORM WARNINGS FOR HEAVY SNOW WILL BE ISSUED FOR THE EASTERN
COLUMBIA RIVER GORGE, THE EAST SLOPES OF THE OREGON CASCADES, AND
NORTH CENTRAL OREGON. WINTER WEATHER ADVISORIES WILL BE ISSUED FOR
MANY OF THE FORECAST AREA TUESDAY MORNING THROUGH WEDNESDAY
MORNING...ESPECIALLY IN OUR WESTERN ZONES. AFTER CLOSE
CONSIDERATION...I DO NOT PLAN TO ISSUE ANY HIGHLIGHTS FOR THE
NORTHERN BLUE MOUNTAINS AND THE WALLOWAS AS SNOW AMOUNTS ARE NOT
EXPECTED TO MEET ADVISORY OR WARNING CRITERIA. THE UPPER LEVEL
TROUGH STRETCHES APART AS IT TRACKS EAST OF THE CASCADES. BY
WEDNESDAY AFTERNOON...THE FORECAST AREA WILL BE UNDER A UNORGANIZED
CYCLONIC FLOW ALOFT WITH SCATTERED SNOW SHOWERS OVER MOST OF THE
AREA.
SURFACE GRADIENTS WILL TIGHTEN ON TUESDAY WITH BREEZY TO WINDY
CONDITIONS. PATCHY BLOWING AND DRIFTING SNOW CAN ALSO BE EXPECTED.
THIS PATTERN TYPICALLY BRINGS VERY WINDY CONDITIONS THROUGH THE
GRANDE RONDE VALLEY AND THE BLUE MOUNTAIN FOOTHILLS EAST-SOUTHEAST
OF PENDLETON SO WILL ISSUE WIND ADVISORIES FOR THESE TWO ZONES. IT
WILL BE WINDY IN THE WALLOWA VALLEY AND LOCALIZED GUSTS TO 45-55 MPH
ARE POSSIBLE BUT CONFIDENCE IS NOT HIGH ENOUGH FOR A WIND ADVISORY.
WISTER
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...NORTHWESTERLY FLOW
WILL BE OVER THE AREA ON WEDNESDAY NIGHT AND THURSDAY. UPSLOPE SNOW
SHOWERS WILL THEREFORE CONTINUE OVER THE EASTERN MOUNTAINS WITH
SPILL-OVER SHOWERS IN THE CASCADES...ALTHOUGH ADDITIONAL
ACCUMULATIONS WILL BE LIGHT. MUCH DRIER WEATHER IS EXPECTED FRIDAY
DUE TO HIGH PRESSURE OVER THE PACIFIC NORTHWEST. THERE ARE MODEL
DIFFERENCES FROM SATURDAY ONWARD BUT A SPLIT FLOW TROUGH WILL LIKELY
IMPACT THE WEST COAST WITH A WEAK WEATHER DISTURBANCE BRINGING MORE
LIGHT SNOW SHOWERS THROUGH SUNDAY MORNING. ACCORDING TO THE 12Z GFS
HIGH PRESSURE SHOULD THEN BUILD BACK INTO THE REGION ON SUNDAY NIGHT
AND MONDAY WITH DRY YET COLD WEATHER. HOWEVER...THE 12Z ECMWF HOLDS
ONTO THE TROUGH AND DEVELOPS A LOW THAT COULD BRING SEVERAL INCHES
OF SNOW TO THE EAST SLOPES OF THE CASCADES BEFORE TRAVELLING SOUTH
ON MONDAY EVENING. HAVE CHOSEN TO KEEP A MOSTLY DRY FORECAST BASED
ON PREVIOUS MODEL RUNS THAT WERE MORE CONSISTENT WITH THE HIGH
PRESSURE RIDGE. TRIMARCO
&&
.AVIATION...PREVIOUS DISCUSSION...18Z TAFS...SKIES WILL BE MOSTLY
CLEAR TODAY...EXCEPT AT KALW WHERE UPSLOPE FLOW WILL CAUSE BKN-OVC
CEILINGS THROUGH EARLY AFTERNOON. VFR CONDITIONS WILL PREVAIL
THROUGH THIS EVENING...BUT AT KYKM FOG MAY REFORM OVERNIGHT CAUSING
MVFR OR LOWER CONDITIONS. THE NEXT WEATHER SYSTEM WILL COME IN ON
TUESDAY MORNING...BRINGING SNOW AND LOWER VIS/CIGS TO KBDN...KRDM
AND KPSC BEGINNING AROUND 14Z. WINDS WILL GENERALLY BE LESS THAN 15
KTS AT THE TAF SITES...EXCEPT AT KPDT WHERE WINDS OF 15-25 KTS WILL
CONTINUE THROUGH AT LEAST MID-AFTERNOON. 82
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 27 39 28 34 / 0 70 70 40
ALW 30 41 30 39 / 10 60 60 40
PSC 26 36 27 34 / 0 80 70 30
YKM 23 31 21 32 / 0 80 80 40
HRI 23 36 28 34 / 0 80 70 30
ELN 23 31 20 31 / 0 90 80 40
RDM 22 37 22 35 / 10 80 70 40
LGD 21 33 27 34 / 10 70 70 50
GCD 19 34 23 35 / 10 70 70 60
DLS 27 35 27 38 / 10 90 80 40
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 10 AM TUESDAY TO 10 AM PST
WEDNESDAY ORZ503-506.
WINTER STORM WARNING FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
ORZ042.
WIND ADVISORY FROM 10 AM TO 7 PM PST TUESDAY ORZ049-507.
WINTER STORM WARNING UNTIL 3 PM PST THIS AFTERNOON ORZ502.
WINTER WEATHER ADVISORY FROM 10 AM TUESDAY TO 10 AM PST
WEDNESDAY ORZ505.
WINTER STORM WARNING FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
ORZ509.
WINTER STORM WARNING FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
ORZ041.
WINTER WEATHER ADVISORY FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
ORZ508.
WA...WINTER STORM WARNING UNTIL 3 PM PST THIS AFTERNOON WAZ030.
WINTER WEATHER ADVISORY FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY
WAZ026-027.
WINTER WEATHER ADVISORY FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
WAZ520-521.
WINTER STORM WARNING FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
WAZ024.
&&
THREAT INDEX
TUESDAY : RED
WEDNESDAY : GREEN
THURSDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/82/82Hazardous weather outlook, Dec 24, 10:10 AM PST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1010 AM PST MON DEC 24 2012
UPDATED FOR WINTER HIGHLIGHTS
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
251330-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1010 AM PST MON DEC 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...REST OF TODAY AND TONIGHT
SNOW
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON
A LOW PRESSURE SYSTEM EXITING THE REGION WILL CONTINUE TO PRODUCE
SNOW OVER THE BLUES THIS MORNING...TAPERING OFF IN THE AFTERNOON.
AREAS NORTH OF MEACHAM WILL CONTINUE TO OBSERVE MODERATE TO HEAVY
SNOW UNTIL MID TO LATE AFTERNOON. A WINTER STORM WARNING
(PDXWSWPDT) IS IN EFFECT FOR THIS AREA THROUGH 3 PM THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW TUESDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF
THE OREGON CASCADES, OCHOCO-JOHN DAY HIGHLANDS
A LARGE STORM WILL MOVE ACROSS THE AREA TUESDAY AND WEDNESDAY. THIS WILL
BRING SNOW TO MOST LOCATIONS...POSSIBLY MIXED WITH RAIN IN THE COLUMBIA
BASIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Dec 24, 8:46 AM PST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
846 AM PST MON DEC 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW 5 SW SPOUT SPRINGS 45.70N 118.11W
12/24/2012 E12.0 INCH UMATILLA OR MESONET
12 INCHES IN 21 HOURS. HIGH RIDGE SNOTEL.
0600 AM SNOW MEACHAM 45.51N 118.42W
12/24/2012 M3.6 INCH UMATILLA OR CO-OP OBSERVER
3.6 INCHES IN 24 HOURS. 12 INCHES ON THE GROUND.
0641 AM HEAVY SNOW SKI BLUEWOOD 46.08N 117.84W
12/24/2012 M17.0 INCH COLUMBIA WA PUBLIC
17 INCHES IN 24 HOURS.
&&
MWISTERLocal storm report, Dec 24, 9:05 AM PST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
905 AM PST MON DEC 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 9 SW SKI BLUEWOOD 45.98N 117.95W
12/24/2012 E20.0 INCH WALLOWA OR MESONET
20 INCHES IN 24 HOURS. MILK SHAKES SNOTEL
0800 AM SNOW 2 N MEACHAM 45.53N 118.42W
12/24/2012 M4.5 INCH UMATILLA OR TRAINED SPOTTER
4.5 INCHES IN 24 HOURS.
&&
MWISTERLocal storm report, Dec 24, 9:43 AM PST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
943 AM PST MON DEC 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 10 N ELGIN 45.71N 117.92W
12/24/2012 M7.5 INCH UNION OR COCORAHS
7.5 INCHES SNOWFALL OVER PAST 24 HOURS.
0700 AM SNOW 10 WNW YAKIMA 46.65N 120.72W
12/24/2012 M4.0 INCH YAKIMA WA COCORAHS
4 INCHES SNOWFALL OVER PAST 24 HOURS.
&&
JJSMITHLocal storm report, Dec 24, 2:11 PM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
211 PM PST MON DEC 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HEAVY SNOW 3 NNW SKI BLUEWOOD 46.12N 117.85W
12/24/2012 E19.0 INCH COLUMBIA WA MESONET
19 INCHES IN 24 HOURS. TOUCHET SNOTEL.
0157 PM HEAVY SNOW TOLLGATE 45.78N 118.11W
12/24/2012 E30.0 INCH UMATILLA OR PUBLIC
30 INCHES IN 24 HOURS AND STILL SNOWING.
&&
RTRIMARCOLocal storm report, Dec 24, 2:14 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
214 PM PST MON DEC 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY SNOW 4 SSW BEND 44.01N 121.33W
12/23/2012 M8.0 INCH DESCHUTES OR TRAINED SPOTTER
RECEIVED 8 INCHES SNOW. SNOW STOPPED AROUND 1430 PM.
CURRENTLY 32 DEGREES.
0410 PM HEAVY SNOW 5 NNW LA PINE 43.74N 121.54W
12/23/2012 M4.5 INCH DESCHUTES OR TRAINED SPOTTER
RECEIVED 4.5 INCHES SNOW. SNOW ENDED AROUND 3 PM.
CURRENTLY 32 DEGREES AND MOSTLY CLOUDY.
0600 AM SNOW MEACHAM 45.51N 118.42W
12/24/2012 M3.6 INCH UMATILLA OR CO-OP OBSERVER
3.6 INCHES IN 24 HOURS. 12 INCHES ON THE GROUND.
0600 AM HEAVY SNOW 5 SW SPOUT SPRINGS 45.70N 118.11W
12/24/2012 E12.0 INCH UMATILLA OR MESONET
12 INCHES IN 21 HOURS. HIGH RIDGE SNOTEL.
0641 AM HEAVY SNOW SKI BLUEWOOD 46.08N 117.84W
12/24/2012 M17.0 INCH COLUMBIA WA PUBLIC
17 INCHES IN 24 HOURS.
0700 AM HEAVY SNOW 10 N ELGIN 45.71N 117.92W
12/24/2012 M7.5 INCH UNION OR COCORAHS
7.5 INCHES SNOWFALL OVER PAST 24 HOURS.
0700 AM SNOW 10 WNW YAKIMA 46.65N 120.72W
12/24/2012 M4.0 INCH YAKIMA WA COCORAHS
4 INCHES SNOWFALL OVER PAST 24 HOURS.
0800 AM HEAVY SNOW 9 SW SKI BLUEWOOD 45.98N 117.95W
12/24/2012 E20.0 INCH WALLOWA OR MESONET
20 INCHES IN 24 HOURS. MILK SHAKES SNOTEL
0800 AM SNOW 2 N MEACHAM 45.53N 118.42W
12/24/2012 M4.5 INCH UMATILLA OR TRAINED SPOTTER
4.5 INCHES IN 24 HOURS.
0157 PM HEAVY SNOW 3 NNW SKI BLUEWOOD 46.12N 117.85W
12/24/2012 E19.0 INCH COLUMBIA WA MESONET
19 INCHES IN 24 HOURS. TOUCHET SNOTEL.
0157 PM HEAVY SNOW TOLLGATE 45.78N 118.11W
12/24/2012 E30.0 INCH UMATILLA OR PUBLIC
30 INCHES IN 24 HOURS AND STILL SNOWING.
&&
RTRIMARCOThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:17 AM PST | Winter Storm Warning | PDT | Umatilla, Union, Wallowa | 7 hr |
| Dec 24, 2:55 PM PST | Winter Storm Warning | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Sherman and 2 more | 43 hr |
| Dec 24, 2:55 PM PST | Winter Weather Advisory | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.